Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Unwell

  1. #1
    Forum Member
    Join Date
    Feb 2017
    Location
    Holme
    Posts
    87

    Unwell

    Hello

    I first started out on two Rilzoule tablets a day and everything was fine. Later on I was prescribed three Fortijuice a day and my system went from constipation to diarrhoea. Now I have been prescribed twelve Gabbapentin a day and my bowels are working overtime. I am not confident to go out to appointments due to the bowel movements.

    Chris

  2. #2
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,031
    Hi Chris,

    How long have you been taking 2 riluzole tablets?

    Why was you prescribed fortijuice and how long have you been taking 3?

    It seems a lot of juice to take without building it up maybe over 3 weeks. Fortisip do a sort of milk based drink that comes in many flavours but they are a bit filling.

    Your tummy will quite often play up when you introduce new drugs or change it's diet for a few weeks so it is often better to introduce them and slowly increase the amount over a few weeks.

    Speak to doctor or the person that prescribed things to see if it's safe to do as suddenly reducing things can cause problems as well.

    Do you eat and drink enough?

    I don't get many troubles with that but I do get big problems with trapped wind.

    Love Terry
    TB once said that "The forum is still the best source for friendship and information."

    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

  3. #3
    Forum Member
    Join Date
    Feb 2017
    Location
    Holme
    Posts
    87
    Hello
    I have been taking Riluzle since April 2017
    The Fortijuice was prescribed after the RIGG in February 2018
    We are in contact with the Doctor who prescribed the Gabbapentin.
    Thanks
    Chris

  4. #4
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Location
    Dublin
    Posts
    2,526
    Chris,

    Sorry to hear of your problems.

    If the Fortijuice is causing you bowel issues, you should tell the Dietitian. It may be down to the way you're taking them or there are alternatives.

    Re Gabapentin - diarrhoea is a common side effect of the drug. The Doctor hopefully started you on a single tablet dose and gradually increased your dose - it's quite a potent drug. Again, if it doesn't suit you, there are alternatives.

    Hope you get sorted soon.

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.

  5. #5
    Forum Member
    Join Date
    Feb 2017
    Location
    Holme
    Posts
    87
    Thank you Terry and Ellie for the advice.
    Chris

  6. #6
    Forum Member JAY TEE's Avatar
    Join Date
    Apr 2014
    Location
    Halesowen, West Midlands
    Posts
    210
    Christ, Thanks for this I have been riluzole for four years, also Carbocisteine and atropine eye drops for my thick saliva, patches behind ear as well.. Guess what I get bad constipation so just couple Senokot tablets at night. I always have a pint at nine make sure bladder works. In day only drink orange Lemmon juice.. Been constipated for two days now and got to be up early tomorrow my wheelchair to be looked at by local Council got be there for 9 o’clock. Best wishes John

  7. #7
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,031
    Hi John;

    Don't stay constipated for more than 3 days if you normally go regularly.

    I do take half a Macrogol sachet and have 5 prunes with my breakfast but I still normally have to use the jet function on the Bio Bidet to stimulate action.

    Make sure you drink plenty, no not all beer but water.

    Love Terry

  8. #8
    Forum Member
    Join Date
    Jun 2014
    Location
    North Lincolnshire
    Posts
    59
    Hi Terry my husband suffers terribly with trapped wind and feels that things don’t transition through the bowel. He is bloated and very uncomfortable most of the time. He takes macragol most days but sometimes misses a day but can’t find anything help with the trapped wind other than having a hang in the hoist....
    Thanks jo

  9. #9
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    7,031
    Hi Jo;

    You can get tablets called something like "Windex or windez", I bought some but have not tried them on myself, just on my wife.

    I think that you can get a tube thingy, my main trouble is that I can't release my bum muscles.

    Love Terry

  10. #10
    Forum Member
    Join Date
    Jun 2014
    Location
    North Lincolnshire
    Posts
    59
    Hi Terry
    Thanks for getting back to me. We have tried windeez, busbcapan and various other potions but not a lot helps.
    I do stomach massages for him that seem to move the wind along but other than that no-one seems to have any suggestions including the professionals. He has lost some weight as he has lost his appetite due to feeling full and uncomfortable. I have even tried getting air out of the rig but it the bowel that’s the problem.
    We will keep trying different solutions and see if we can work it out.
    Thanks
    Jo

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •